Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this coastal flood statement at Oct 21, 2016, 2:36 AM EDT for Duval County, Flagler County, Florida. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 2:36 AM EDT (06:36 UTC)
- Expired
- Oct 23, 2016, 5:00 PM EDT
- In force
- 62 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL
The radar
The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WHUS42 KJAX 210636 AAA CFWJAX COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 AM EDT FRI OCT 21 2016 FLZ033-038-125-212000- /O.CAN.KJAX.CF.Y.0002.000000T0000Z-161021T0900Z/ /O.CAN.KJAX.RP.S.0017.000000T0000Z-161021T0900Z/ /O.NEW.KJAX.CF.S.0003.161021T0636Z-161022T0900Z/ ST. JOHNS-FLAGLER-COASTAL DUVAL- 236 AM EDT FRI OCT 21 2016 ...COASTAL FLOOD ADVISORY IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... ...ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN... ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN DURING TIMES OF HIGH TIDE BUT SHOULD REMAIN BELOW MINOR FLOODING LEVELS. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY ALONG THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. && $$ FLZ025-032-037-212000- /O.CAN.KJAX.CF.Y.0002.000000T0000Z-161021T0900Z/ /O.NEW.KJAX.CF.S.0003.161021T0636Z-161022T0900Z/ INLAND DUVAL-CLAY-PUTNAM- 236 AM EDT FRI OCT 21 2016 ...COASTAL FLOOD ADVISORY IS CANCELLED... ...ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN... ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN DURING TIMES OF HIGH TIDE BUT SHOULD REMAIN BELOW MINOR FLOODING LEVELS. && $$ FLZ124-210745- /O.CAN.KJAX.RP.S.0017.000000T0000Z-161021T0900Z/ COASTAL NASSAU- 236 AM EDT FRI OCT 21 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE HIGH RIP CURRENT RISK. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY ALONG THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. && $$
4 follow-up statements
112 WHUS42 KJAX 211604 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1204 PM EDT FRI OCT 21 2016 FLZ025-032-033-037-038-125-220900- /O.CON.KJAX.CF.S.0003.000000T0000Z-161022T0900Z/ INLAND DUVAL-CLAY-ST. JOHNS-PUTNAM-FLAGLER-COASTAL DUVAL- 1204 PM EDT FRI OCT 21 2016 ...ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN... ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN DURING TIMES OF HIGH TIDE BUT SHOULD REMAIN BELOW MINOR FLOODING LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. && $$
857 WHUS42 KJAX 220552 AAA CFWJAX COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 152 AM EDT SAT OCT 22 2016 FLZ025-032-033-037-038-125-222000- /O.EXT.KJAX.CF.S.0003.000000T0000Z-161023T0900Z/ INLAND DUVAL-CLAY-ST. JOHNS-PUTNAM-FLAGLER-COASTAL DUVAL- 152 AM EDT SAT OCT 22 2016 ...ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN... ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN DURING TIMES OF HIGH TIDE BUT SHOULD REMAIN BELOW MINOR FLOODING LEVELS. THE HIGHEST WATER LEVELS REMAIN IN THE MIDDLE ST JOHNS RIVER BASIN NEAR PALATKA AND ON DUNNS CREEK NEAR SATSUMA. CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE THIS WEEKEND INTO EARLY NEXT WEEK AS WATER LEVELS SLOWLY FALL. && $$
620 WHUS42 KJAX 221722 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 122 PM EDT SAT OCT 22 2016 ...ELEVATED WATER LEVELS WILL CONTINUE ALONG PORTIONS OF THE ST. JOHNS RIVER BASIN DURING THE SATURDAY EVENING HIGH TIDE... FLZ025-038-125-221830- /O.CAN.KJAX.CF.S.0003.000000T0000Z-161023T0900Z/ INLAND DUVAL-FLAGLER-COASTAL DUVAL- 122 PM EDT SAT OCT 22 2016 WATER LEVELS CONTINUE TO GRADUALLY SUBSIDE ALONG THE ST. JOHNS RIVER AND ITS TRIBUTARIES OVER DUVAL AND FLAGLER COUNTIES. WATER LEVELS SHOULD REMAIN BELOW ACTION STAGE DURING THE LATE AFTERNOON AND EVENING HIGH TIDE IN THESE LOCATIONS. $$ FLZ032-033-037-230300- /O.EXT.KJAX.CF.S.0003.000000T0000Z-161023T0300Z/ CLAY-ST. JOHNS-PUTNAM- 122 PM EDT SAT OCT 22 2016 THE HIGHEST WATER LEVELS REMAIN IN THE MIDDLE ST. JOHNS RIVER BASIN NEAR PALATKA...AND ON DUNNS CREEK NEAR SATSUMA. CONDITIONS WILL CONTINUE TO IMPROVE LATER TONIGHT AND ON SUNDAY AS WATER LEVELS SLOWLY FALL. && $$ NELSON
915 WHUS42 KJAX 230039 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 839 PM EDT SAT OCT 22 2016 ...ELEVATED WATER LEVELS WILL CONTINUE ALONG PORTIONS OF THE ST. JOHNS RIVER BASIN DURING HIGH TIDE... FLZ032-033-037-232100- /O.EXT.KJAX.CF.S.0003.000000T0000Z-161023T2100Z/ CLAY-ST. JOHNS-PUTNAM- 839 PM EDT SAT OCT 22 2016 THE HIGHEST WATER LEVELS REMAIN IN THE MIDDLE ST. JOHNS RIVER BASIN NEAR PALATKA...AND ON DUNNS CREEK NEAR SATSUMA. CONDITIONS WILL CONTINUE TO IMPROVE LATER TONIGHT AND ON SUNDAY AS WATER LEVELS SLOWLY FALL. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 20, 9:35 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Oct 20, 9:35 PM EDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
935 PM EDT Thu Oct 20 2016
.UPDATE...Clouds decreasing this eve with loss of daytime heating
although patchy low clouds still linger along the coast with light
North to Northeast flow. High-res models indicate a few showers
possible tonight staying mainly offshore. With deep layer ridging
across the area...patchy late night low clouds and fog still appear
possible.
&&
.AVIATION...Patchy fog tonight with ocnl MVFR vsby at most
terminals between 07z-12z. Ocnl MVFR cigs at SGJ until
around 04Z.
&&
.MARINE...Small Craft should exercise caution offshore tonight
due to seas. Winds will become Northwest and increase by
late Friday afternoon as a cold front approaches and crosses
the waters. A Small Craft Advisory appears probable for the
offshore waters either late Friday or Friday night.
Rip Currents: Moderate risk is expected for Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 80 48 73 / 0 10 0 0
SSI 65 82 54 71 / 0 10 0 0
JAX 64 86 49 73 / 10 10 0 0
SGJ 66 87 58 73 / 20 10 0 0
GNV 61 86 49 75 / 0 10 0 0
OCF 62 87 52 75 / 10 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT Friday for Coastal Duval-
Coastal Nassau-Flagler-St. Johns.
Coastal Flood Advisory until 5 AM EDT Friday for Clay-Coastal
Duval-Flagler-Inland Duval-Putnam-St. Johns.
GA...None.
AM...None.
&&
PP/ACS/AWHazardous weather outlook, Oct 20, 3:13 AM EDT, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 AM EDT THU OCT 20 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-211000- ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL- ECHOLS-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS- SUWANNEE-UNION-WARE-WAYNE- 313 AM EDT THU OCT 20 2016 ...COASTAL FLOOD ADVISORY FOR THE ST. JOHNS RIVER BASIN... ...ELEVATED RIP CURRENT RISK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... MINOR FLOODING WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN AROUND THE TIMES OF HIGH TIDE. HIGH RISK OF RIP CURRENTS AT FLORIDA BEACHES...MODERATE RISK AT GEORGIA BEACHES. AREAS OF FOG POSSIBLE INLAND AREAS EARLY IN THE MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PERSISTENT LONG PERIOD SWELLS WILL CONTINUE AN ELEVATED RIP CURRENT RISK ON FRIDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP FRIDAY THROUGH SATURDAY...AND AGAIN BY THE MIDDLE OF NEXT WEEK. AN ELEVATED RISK OF RIP CURRENTS ARE ALSO EXPECTED BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:02 AM EDT | Small Craft Advisory | JAX | 34 hr | |
| Oct 21, 4:07 AM EDT | Dense Fog Advisory | JAX | Baker, Bradford, Duval, Flagler, Nassau, Union | 5 hr |
| Oct 21, 4:28 AM EDT | Marine Dense Fog Advisory | JAX | 4 hr |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.